Alert archive / California / Wind Advisories in 2017
Wind Advisory 51, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 1, 2017, 6:02 AM PDT. It took effect at Jun 1, 2017, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2017, 6:02 AM PDT (13:02 UTC)
- In effect from
- Jun 1, 2017, 3:00 PM PDT
- Expired
- Jun 2, 2017, 3:15 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
729 WWUS76 KLOX 011302 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 602 AM PDT Thu Jun 1 2017 ...Dense Fog Advisory for portions of the Central Coast through mid morning... ...Windy conditions along the western portion of the Santa Barbara South Coast late this afternoon through tonight... .A shallow marine layer inversion has caused areas of low clouds and dense fog to develop across portions of the Central Coast this morning. Fog should scour out by mid morning. Mild Sundowner conditions will develop across the western portion of the Santa Barbara South Coast. Generally between Refugio and Gaviota. CAZ039-012200- /O.NEW.KLOX.WI.Y.0051.170601T2200Z-170602T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 602 AM PDT Thu Jun 1 2017 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 3 AM PDT Friday. * WINDS AND TIMING...Northwest to north winds 20 to 30 mph with gusts to 40 mph will develop later this afternoon and continue through the overnight hours. Strongest gusts expected around 8 to 11 pm this evening. * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Refugio. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-011600- /O.CON.KLOX.FG.Y.0017.000000T0000Z-170601T1600Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 602 AM PDT Thu Jun 1 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * VISIBILITY...One quarter mile or less. * LOCATIONS...Santa Maria, San Luis Obispo, Lompoc and Vandenberg Airforce Base, including areas along Highway 101... 1 and 246. * IMPACTS...Low visibilities due to dense fog will cause very hazardous conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, reduce speeds and increase following distance. Use low beam headlights, and allow extra time to reach your destination. && $$ Kaplan/Munroe
4 follow-up statements
175 WWUS76 KLOX 011541 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 841 AM PDT Thu Jun 1 2017 ...Windy conditions along the western portion of the Santa Barbara South Coast late this afternoon through tonight... .A tightening northerly pressure gradient is forecast to develop across the Santa Barbara South Coast this afternoon through tonight. Gusty sundowner winds will likely develop through this evening and continue into late tonight. The gradient should relax later tonight. CAZ034-035-011645- /O.EXP.KLOX.FG.Y.0017.000000T0000Z-170601T1600Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 841 AM PDT Thu Jun 1 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Dense fog is lifting and conditions will slowly improve through late this morning. Local dense fog with visibility one quarter mile or less may persist through 11 am PDT. $$ CAZ039-012345- /O.CON.KLOX.WI.Y.0051.170601T2200Z-170602T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 841 AM PDT Thu Jun 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WINDS AND TIMING...Northwest to north winds will increase to 20 to 30 mph with gusts to 40 mph late this afternoon and continue through the overnight hours. The strongest gusts are expected between 8 to 11 pm this evening, mainly focused between Goleta and Gaviota. * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Refugio. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
374 WWUS76 KLOX 012130 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 230 PM PDT Thu Jun 1 2017 ...Windy conditions along the western portion of the Santa Barbara South Coast late this afternoon through tonight... .A tightening northerly pressure gradient is forecast to develop across the Santa Barbara South Coast this afternoon through tonight. Gusty sundowner winds will likely develop through this evening and continue into late tonight. The gradient should relax later tonight. CAZ039-020400- /O.CON.KLOX.WI.Y.0051.170601T2200Z-170602T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 230 PM PDT Thu Jun 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...Areas of northwest to north winds will increase to 15 to 30 mph with gusts to 40 mph late this afternoon and continue through the overnight hours. The strongest wind gusts are expected between 8 and 11 pm this evening and mainly focused between Goleta and Gaviota. * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Refugio. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
570 WWUS76 KLOX 020329 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 829 PM PDT Thu Jun 1 2017 ...Windy conditions along the western portion of the Santa Barbara South Coast through tonight... .A tightening northwest pressure gradient will bring gusty northwest winds to western portions of the Santa Barbara south coast through tonight. CAZ039-021000- /O.EXT.KLOX.WI.Y.0051.000000T0000Z-170603T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 829 PM PDT Thu Jun 1 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...Areas of northwest to north winds 15 to 30 mph with gusts to 40 mph will continue across western portions tonight. The strongest winds are expected in the canyons near Gaviota and Refugio. * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Refugio. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Hall
588 WWUS76 KLOX 021015 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 AM PDT Fri Jun 2 2017 CAZ039-021115- /O.CAN.KLOX.WI.Y.0051.000000T0000Z-170603T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 315 AM PDT Fri Jun 2 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Wind advisory for the Santa Barbara South Coast has been cancelled as winds have diminished well below advisory levels $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 1, 3:53 AM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 3:53 AM PDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
353 AM PDT Thu Jun 1 2017
.SYNOPSIS...
High pressure will build in Friday and Saturday for fair skies and
above normal temperatures, but shallow marine layer clouds will
linger at the coast. An upper level trough of low pressure will
move in on Sunday to increase the marine layer and cool
temperatures into early next week.
&&
.SHORT TERM...(TDY-SAT)
Latest infrared satellite imagery showed widespread low stratus
well into most valleys south of Point Conception, with low clouds
even slowly filling into western portions of the Santa Clarita
Valley. Increasing northerly gradients have piled moisture up
against north facing slopes near the Kern County border, resulting
in partly to mostly cloudy skies. The northerly gradients and
resultant downslope flow over the Santa Ynez mountains have left
the Santa Barbara South Coast Largely Cloud free. A low end wind
advisory for western portions of the South Coast has been allowed
to expire at 300 AM. Low clouds have filled into the Santa Ynez
Valley, but have been slower to fill into coastal areas of SLO
county. A shallow marine layer of around 800 feet will continue to
support dense fog through early this morning for these areas. A
dense fog advisory has been issued to account for visibilities
falling below one quarter mile in many areas. Be sure to give
extra space between you and the car in front of you when driving
with reduced visibilities.
A ridge of high pressure centered about 1500 miles west-southwest
of Los Angeles will begin building in behind the departing trough
of low pressure today with 500 mb heights increasing from around
575 dm to 580 dm. The increasing heights, weakening onshore flow
to the east, and switch to weak northerly flow will continue to
suppress the marine layer, most notable to the south of Point
Conception, down to around 1500 feet by this evening, and 600 feet
to the north. The shrinking marine layer along with increasing
heights will support up to 5 degrees warming for coastal areas
and 3 to 10 degrees and locally higher elsewhere. Northerly
gradients will likely support wind advisory level Sundowner winds
for western portions of the Santa Barbara South Coast. They may
also support slightly warmer high temperatures than forecasted
with highs possibly peaking in the evening. For tonight, low
clouds and patchy fog will return to coastal areas as well as well
as some lower valleys with 5 to 10 degrees of warming above the
marine layer.
500 mb heights associated with the ridge of high pressure nosing
in from the southwest will peak Friday into Saturday with heights
up to 587 dm. This will result in highs well into the 90s for the
warmest valley locations, lower mountains into interior areas on
both days. A shallow marine layer with a strong inversion will
support a strong temperature gradient for most coastal areas with
highs ranging from the 60s at the immediate coast to near 80
further inland. These highs are up 5 degrees above normal near the
coast to locally up to 15 degrees above normal for hotter interior
areas. Overnight to morning low clouds will likely only affect
coastal areas during this time with dense fog possible. Some
beaches may remain cloudy most of the day Friday or Saturday. Low
temperatures Saturday will likely only fall into the 60s to near
70 for lower mountain locations. Increasing onshore flow and a
gradually deepening marine layer on Saturday will support some
cooling away from the coast into the lower valleys with continued
warming, mainly due the additional of downsloping winds, across
the Antelope Valley. Onshore winds will likely approach advisory
levels by the evening for some interior areas.
.LONG TERM...(SUN-WED)
Good confidence in the big picture for the long term forecast. A
weak trough is expected to pass through central to northern
California late Sunday with a weak cold front likely washing out
as it rounds Point Conception. A deeper marine layer Sunday will
support some cooling to coastal areas along with possibly some
patchy drizzle north of Point Conception. Lower 500 mb heights
with the trough passage will also bring cooling to interior areas,
although temperatures will likely still remain several degrees
above normal away from the coast. Gusty, near advisory level winds
are possible across interior due to increasing onshore flow ahead
of the trough Sunday. Behind the trough, increasing northerly
pressure gradients may support near advisory north winds across
mainly western portions of the Santa Barbara South coast and
through the mountains near the I-5 cooridor at times late Sunday
and Monday.
For Tuesday and Wednesday, Southwest CA looks to be sandwiched
between a building ridge of high pressure over the Rockies and an
approaching trough of low pressure anchored off the Pacific
Northwest. This onshore flow pattern may support continued gusty
winds across the interior with above normal temperatures. Coastal
areas will likely be near normal with valleys somewhere in
between.
&&
.AVIATION...01/1030Z
At 10Z, the marine inversion at KLAX was 3000 ft deep. The top of
the inversion was around 5200 ft with a temperature of 14 deg C.
Generally moderate confidence overall in the 12Z TAFs. For areas N
of Point Conception expect LIFR/IFR conds through 18z. Give +/- 2
hours for scour out times. 20% chance that stratus could linger
across portions of the Central Coast through most of this
afternoon. Expect low clouds to return once again tonight.
For areas S of Point Conception...Mainly MVFR conds expected.
Marine layer over 3000 ft deep. Not expecting any vsby conds less
than MVFR. Low clouds should linger across coastal areas through
early to mid afternoon hours. 30% low clouds will linger through
the entire afternoon. A Catalina Eddy will develop once again this
evening which should bring low clouds back into coastal areas.
High confidence for this. Lower confidence that valleys will be
affected as marine layer inversion will shrink some tonight into
Friday morning. Low level wind shear will be possible at times at
KSBA thru 10Z tonight due to gusty n canyon winds in the
vicinity.
KLAX...Generally hi confidence in the 12Z TAF. Low clouds and
MVFR cigs are forecast to affect the airfield from TAF issuance
time thru about 20 to 22Z, with MVFR cigs redeveloping around 06Z
this evening. VFR conditions should prevail 00Z to 06Z Thu, altho
there is a 30 percent chance the low clouds may not scatter out.
There will be SE winds with the eddy beginning around 06z this
evening through 15z. 30% chance winds will reach or exceed 10 kt
after 09z tonight.
KBUR...Generally hi confidence overall in the 12Z TAF. Low clouds
and MVFR cigs are forecast to affect the airfield from TAF
issuance time to about 17Z this morning. The timing could also be
off on the clearing to VFR Thu morning by an hour or two. VFR
conditions are expected Thu afternoon and evening.
&&
.MARINE...01/230 AM...
For the outer waters,except from Point Sal to Pt. Piedras Blancas
Gale Warnings have been extended through 9 AM this morning. Latest
buoy info were keeping gusts just under GALE warning criteria, so
will continue through mid morning. except the northern areas from
Point Sal to Point Piedras Blancas will diminish by late evening.
Strong SCA gusts are likely to continue today through Sunday
peaking during the late evening to overnight hours. There is a 40
percent chance of Gales returning this evening.
For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, SCA level winds are
expected each afternoon/evening through Friday, then drop below
SCA levels on Saturday. For the waters south of Point Conception,
conditions are generally expected to remain below SCA levels
through Saturday, except for the western portions of the Santa
Barbara Channel through late tonight. Less chance that this same
scenario will occur again Fri evening/night.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory in effect until 9 AM PDT this morning for
zones 34-35. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Friday for zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Saturday for
zone 670. (See LAXMWWLOX).
Gale Warning in effect until 9 AM PDT this morning for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
No significant hazards expected.
&&
PUBLIC...Munroe
AVIATION...Sirard
MARINE...Kaplan
SYNOPSIS...STu/Sirard/RM
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:47 AM PDT | Small Craft Advisory | LOX | 6 days | |
| Jun 1, 3:35 AM PDT | Dense Fog Advisory | LOX | 5 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.